ACNE

by Sam
(UK)

I've suffered from acne since I was a teenager. When I was younger doctors prescribed daily antibiotics, which in turn caused me all sorts of other problems. But in the main, I have used Dianette, the contraceptive anti-androgen pill to manage my acne.

I have also however, always suffered from tiredness, depression, foggy headedness and poor concentration and memory.

I recently stopped taking Dianette after approx 10 years on and off and my acne has come back with avengence!! I also lost a lot of my hair and now have a receded hair line. At this point I'd like to add that I am 27, and have had all these symptoms since I was at least 14. So does that mean I have been perimenopausal all this time?

I have recently bought Natpro, used it for 5 days and got my period (first proper one since stopping dianette 10 months ago). So it's obviously done something to my hormones.

I now need to wait till day 15 to start taking it again, What I really want to know is, how long will it take for my acne to clear? And will my hair ever grow back?

Advice would be greatly appreciated.

Comments for ACNE

Click here to add your own comments

Dec 07, 2010
ACNE
by: Wray

Hi Sam I see I've answered your email already. But there are a number of things here you didn't mention. Unless my memory is playing tricks! The pill does upset us hugely, please see our page on Contraceptives. And no you are not peri-menopausal, but lacking in progesterone, due no doubt to anovulation. The same symptoms occur in puberty as in P-M. Unless sufficient progesterone is made, both oestrogen and testosterone rise. Progesterone does stabilise blood glucose to a certain extent by inhibiting glucose oxidation and reducing glycerol levels, see here. It also suppresses excess testosterone responsible for acne. Although it's actually insulin behind the testosterone rise, as it stimulates it's production. Please avoid all starchy, sweet foods and anything containing sugar. Please consider taking 2000mg/day inositol, this reverses insulin resistance which can be behind the rise in insulin and subsequently testosterone. It's often called the anti-alopecia vitamin. 2000mg/day N-acetyl cysteine, this makes hair, skin and nails strong. And 100mg/day thiamine plus 2-3 mg/day biotin, these two help stabilise blood glucose. Has anyone checked for poly cystic ovaries? Please read through our page on PCOS, even if you don't have it, it gives a list of supplements which help the ovaries. And please have a vitamin D test done, most of us have too low a level, particularly living in the UK which is so far north. A low level reduces the benefits of progesterone. For more info please see the Vitamin D council website. Take care Wray

Mar 09, 2011
Excess facial hair
by: Linda

Hi Wray, I am 65 and well past menopause. For the last 10 years my facial hair has changed from being normal to courser and darker around my mouth and chin. I find I have to pluck daily and because of the dark colour of the hairs coming through, they show before breaking through the skin. I am totally embarrassed by my appearance and desperate to find a solution.

I am also experiencing lots of aches and pains in my knees, hips and wrists. After reading all the information on your web sight I am wondering if maybe I have some hormone deficiency.

Please help.

Mar 22, 2011
Excess facial hair
by: Wray

Hi Linda Excess testosterone causes us to get facial hair, men too! I had this, but luckily found progesterone before it became too bad. Now I have none, only the normal bump fluff. In spite of doctors thinking menopausal women need testosterone and dish it out to us to raise our libidos, it's actually harmful. In fact the menopausal ovary often becomes an androgen producing organ, see here, here, here, here here, here, here and here. After menopause we continue making oestrogen too, in our fat cells, however few or many we might have. But fat cells do not make progesterone to balance this, and the ovaries are long past ovulating. So progesterone drops. This is of course natural, but our environment now has over 100 oestrogen mimics, nothing escapes them, this throws out the balance. Please see this excellent website Our Stolen Future. Oestrogen is an excitatory, inflammatory hormone, hence your aches and pains. Progesterone and it's metabolites are potent analgesics and anti-inflammatories, see here and here. Also here and
here. If you are interested in using progesterone, please see this website we have on Menopause, it gives info on how to use it and how much. But before you do please read this page on Oestrogen Dominance. This can occur when first starting progesterone, and is disconcerting if it does. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.



Search over 5,700 pages on this site...

Do you have a progesterone deficiency?

This free questionnaire will tell you in 10 minutes

Just enter your email address and click the button...

Why do I ask for your email address? Simply so I can stay in touch. Your details will not be revealed to anyone


Do you have a question or concern?

See what's being discussed, ask for help, give your thoughts or experiences, or just browse...

See the FAQ pages...


Natural Progesterone Cream

Discover the facts...


Health care practitioners and therapists

Here's an
Associate Program
that may be a good fit for your practice


Your language

Translate this website into your language


Is this the future of medicine?

Watch this important video